Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 20, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Apr 15, 2005, 8:54 AM CDT for Thomas County, Nebraska. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2005, 8:54 AM CDT (13:54 UTC)
- Expired
- Apr 15, 2005, 9:49 AM CDT
- In force
- 55 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Thomas County, NE
The radar
The North Platte radar (KLNX), 11 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 1.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 762 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 394 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 151355 SVRLBF NEC171-151445- /O.NEW.KLBF.SV.W.0020.050415T1354Z-050415T1445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 854 AM CDT FRI APR 15 2005 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN THOMAS COUNTY IN NORTH CENTRAL NEBRASKA * UNTIL 945 AM CDT * AT 749 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 17 MILES WEST OF THEDFORD...OR ABOUT 10 MILES SOUTHEAST OF MULLEN...AND MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHWEST OF THEDFORD BY 925 AM CDT HAIL UP TO QUARTER SIZE HAS BEEN REPORTED IN SOPUTHWEST HOOKER COUNTY WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4207 10083 4181 10084 4181 10053 4208 10052 $$ JWS
2 follow-up statements
000 WWUS53 KLBF 151418 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 917 AM CDT FRI APR 15 2005 NEC171-151445- /O.CON.KLBF.SV.W.0020.000000T0000Z-050415T1445Z/ THOMAS NE- 917 AM CDT FRI APR 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 AM CDT FOR WESTERN THOMAS COUNTY... AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 11 MILES WEST OF THEDFORD...MOVING NORTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTHWEST OF THEDFORD BY 930 AM CDT HAIL UP TO QUARTER SIZE HAS BEEN REPORTED 7 MILES SOUTH OF SENECA WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4207 10083 4181 10084 4181 10053 4208 10052 $$ JWS
000 WWUS53 KLBF 151449 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 947 AM CDT FRI APR 15 2005 NEC171-151457- /O.EXP.KLBF.SV.W.0020.000000T0000Z-050415T1445Z/ THOMAS NE- 947 AM CDT FRI APR 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN THOMAS COUNTY EXPIRES AT 945 AM CDT... AT 946 AM CDT...NORTH PLATTE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LIMITS. HOWEVER...STRONG THUNDERSTORMS CAN STILL BE EXPECTED ACROSS THOMAS COUNTY THROUGH 1030 AM CDT...AND MAY PRODUCE SMALL HAIL AND BRIEF HEAVY RAIN. REPORT ANY SEVERE WEATHER TO LOCAL LAW ENFORCEMENT FOR FURTHER RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4207 10083 4181 10084 4181 10053 4208 10052 $$ JWS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 4:22 AM CDT, 4 hours 32 minutes earlier.
Area forecast discussion, Apr 15, 4:22 AM CDT, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 422 AM CDT FRI APR 15 2005 ...FORECAST FOCUS IS MAINLY CONVECTION CHANCE AND TEMPS THROUGH THE WEEKEND... .DISCUSSION... SMALL AREA OF -TRW MOVING ACROSS WEST CENTRAL NEBRASKA ATTM. THEY ARE IN THE DYING STAGES AND EXPECT THIS TREND TO CONTINUE WITH MOST OF THE CWA RECEIVING NO PRECIP THIS MORNING. PRECIP ASSOCIATED WITH WEAK TROF WHICH LIES ACROSS THE FORECAST AREA THIS MORNING. DISTINCT BOUNDARY WITH 10 TO 15 DEGREE DIFFERENCE WITH DEW POINTS. AS FOR TODAY GOING TO BE PLEASANT AS LOW CLOUDS WHICH HAVE PLAGUED THE REGION THE LAST COUPLE OF MORNINGS NOT AROUND. TROF STALLS ACROSS THE EASTERN FORECAST AREA AND WILL BE THE FOCUS POINT TONIGHT THROUGH SATURDAY FOR THUNDERSTORMS. MODELS IN GOOD AGREEMENT OF THE EXISTENCE OF A BOUNDARY BUT THE PLACEMENT IS NOT SO GOOD. MOISTURE LIMITED...ESPECIALLY TODAY AND AS A RESULT THE SURFACE BASED CAPE NOT THAT HIGH. HOWEVER WITH THE BOUNDARY IN PLACE...DO EXPECT ISOLATED THUNDERSTORMS TO DEVELOP MAINLY IN THE LATE EVENING HOURS AND WILL LIKELY CONTINUE OVERNIGHT WITH THE AID OF THE LOW LEVEL JET. SEVERE WEATHER IS POSSIBLE HOWEVER LIMITED INSTABILITY WILL LIKELY KEEP ONLY A FEW CELLS REACHING SEVERE HAIL/WIND LIMITS. TROF FINALLY GETS KICK TO THE EAST BY THE END OF THE WEEKEND WITH DRY CONDITIONS AND WARMER TEMPS DEVELOPING. EXTENDED FORECAST HAS ANOTHER SYSTEM MOVING IN MID WEEK...HOWEVER LATEST RUN TRENDING SLOW...BUT DID NOT MAKE MAJOR CHANGES YET. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && MASEK/JMC
Hazardous weather outlook, Apr 15, 8:49 AM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 849 AM CDT FRI APR 15 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-152030- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 849 AM CDT FRI APR 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH NOONTIME CDT. THE CONVECTION WILL BE ELEVATED WITH HIGH BASES AND DEVELOP IN AREAS NORTH OF A LINE FROM ARTHUR IN ARTHUR COUNTY...TO BURWELL IN GARFIELD COUNTY. THEN DURING THE AFTERNOON THE AREA OF LIFT WILL SHIFT SOUTHEAST THROUGH THE REMAINDER OF THE OUTLOOK AREA. THE THUNDERSTORMS THAT DEVELOP TO SEVERE LIMITS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS THROUGH SATURDAY NIGHT. THEN QUIET WEATHER IS EXPECTED UNTIL MONDAY AFTERNOON WHEN ANOTHER SYSTEM MOVES THROUGH. AFTER THAT...THERE IS A POSSIBILITY OF THUNDERSTORMS UNTIL AFTER MID WEEK. ALTHOUGH HAIL AND GUSTY WIND ARE EXPECTED...SEVERE WEATHER IS NOT LIKELY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NORTH THROUGH 1 PM CDT THEN IN THE SOUTHEAST AND CENTRAL DURING THE AFTERNOON AND EVENING. KECK
In the hours before
Local storm report, Apr 15, 8:27 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
827 AM CDT FRI APR 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0807 AM HAIL 25 SW MULLEN 41.79N 101.39W
04/15/2005 1.00 INCH HOOKER NE PUBLIC
&&
CDHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 8:01 AM CDT | Severe Thunderstorm Warning | LBF | Hooker | 61 min |
| Apr 15, 9:30 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.